Hypo to Hyper

Just been to the gp as my bloods were checked as a 6mnth check and I take 125mcg of Levo. This time my gp said its now gone a bit hyper so to drop down to 100mcg a day, I'm confused as I for once have been able to lose and keep off 9kg, the 1st time in a very long while, also as I had my 3monthly b12 jab for pernicious anaemia 2wks ago and I feel very well!!! Is my thyroid likely to change again either way, does anyone know?

6 Replies

  • If you feel well I, personally, would be extremely reluctant to adjust my thyroid hormones. Many doctors wrongly believe that if we have a low TSH to adjust our hormones to make it rise.

    I would keep to the dose you are on an email louise.warvill@thyroiduk.org.uk for a copy of the Pulse Online article by the ex President of the British Thyroid Association. and read question 6 (whilst ignoring the last sentence) and tell your GP you're feeling too well to reduce the hormones and this is the reason why and although some doctors don't take notice of this Pulse Online (it is a doctors magazine).

    Go by your instinct and why upset things by only adjusting due to the TSH.

    Read the first two q/answers on the following link:


    If we took too much thyroid hormones we would certainly feel 'hyper' and if too little 'hypo'. If taking too much we'd soon lower the dose ourselves. Even if patient is still feel hypo some doctors will not increase the dose slightly to try to alleviate symptoms.

  • On no account drop your dosage

    You feel well that's it

    I suspect your GP is only going by TSH which is a wholly inadequate test

    ASK FOR all your actual results plus ref ranges and keep them in a file after posting them here


  • Smartpants, I suspect your GP meant your TSH was below range. This doesn't mean you are 'hyper' unless your FT4 and FT3 are elevated above range. Get into the habit of asking for your results every time you have a thyroid blood test.

    Some patients yo-yo, too high and too, low as their GPs adjust dose to force their TSH into an artificial target and subsequently raise dose when TSH rises.

  • Thank you to you all who came back with your answers to my questions and I shall carry on with my 125mcg as originally given to me and as said before my weight is still coming off, the only thing I have noticed is I'm aware of my heart beating,in my ears!!!? My pulse is about 80 per min, but saying that since Ive been having my b12 jabs, that has raised my blood pressure, although its still in the normal range! I will definitely ask my gp next time I go, for the actual readings from the blood tests.

  • NEVER allow your doctor to titrate your meds by blood tests alone EVER!

  • Ok Glynisrose, thanks for that.

You may also like...